Sprycel and Fatigue

Every month the drug company calls me on the phone.
Voice: "It's time to renew your Sprycel. Would you like to do that?" and I tell them yes.

Voice: "Do you have any changes in symptoms to report?"

Me: "Yes... I am soooo exhausted and fatigued!!!!"

Voice: "Okay. I will note that. Would you like to speak to the pharmacist?"

Me: "Sure... what the heck..."

Sometimes all I can do is rest.
Pretty Kitty is my girl Queen Bambi

The pharmacist gets on the phone. I tell him my symptoms. We discuss red blood cells which are a little low on me, but it doesn't quite add up to anything serious. Because other factors are not off.

Then he says: "Ten to twenty-five percent of all patients taking Sprycel report the same symptoms. That is considered to be a significant percentage and is therefore a side effect to watch for."

The oncologist I have been seeing categorically denies that my fatigue has anything to do with the Sprycel. It's pretty sad that she doesn't know that the company who makes Sprycel considers it to be a normally expected side effect.

I have already made a second opinion appointment with a new oncologist not connected to the one I have been seeing. I will see him June 17.


  1. I have had the same thing happen to me. My doctor here in Birmingham, Alabama sent me away to the MD Anderson Cancer Center in Houston, TX. $900 or so later for travel expenses for two trips to Houston in one week, I had about the same answer. They thought I was tired from some other reason. I got a lecture about how lucky I was to have this medicine. I asked about the viability of a bone marrow transplant, since I'm young, and theoretically otherwise healthy. Both doctors told me absolutely not. I am 39. The thought of sleeping the rest of my life away makes me want to cry. The docs keep convincing me that it's somehow in my head. I try to ramp up my activity levels after talking to them, and I can never keep up that level of functioning for more than a week. Now I'm back to debilitating headaches every day, and a feeling of intense fatigue in every muscle even after only walking across the room. Stairs make me have to catch my breath for 10 minutes. I used to hike and kayak and camp. My doctor promised me I would get back to this in no time. This doesn't seem like the path my life is going to take. I just don't know what to do.

    1. Hi Kate, How recently were you diagnosed? After the first year of being on Dasatinib/Sprycel, a lot of those side effect symptoms diminished. I also changed doctors and asked to try a lower dosage, which she agreed to based on what my BCR-ABL counts would be. If in remission, I could stay at the lower dose. If not, then back up to the higher dose. Are you in remission at this time?


I love your comments! I will approve and respond as soon as possible. Thank you for posting them.

I'm sorry that Anonymous comments are no longer accepted. I've gotten too many spammers that way. If you would like to comment directly my profile provides a way to do that.